Alert archive / Alabama / River Flood Warnings in 2017
River Flood Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 5, 2017, 9:05 PM CDT for 5 counties in Alabama. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2017, 9:05 PM CDT (02:05 UTC)
- Expired
- Apr 7, 2017, 1:54 AM CDT
- In force
- 29 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chambers County, AL, Elmore County, AL, Macon County, AL, Randolph County, AL, Tallapoosa County, AL
The river
Written for the forecast point Tallapoosa River at Wadley (WDLA1).
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 20 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02414501, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
747
WGUS44 KBMX 060205
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
905 PM CDT Wed Apr 5 2017
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tallapoosa River At Wadley Affecting Chambers...Elmore...Macon...
Randolph and Tallapoosa Counties.
.Heavy rainfall of one to two inches has occurred since
Wednesday morning over the Tallapoosa River drainage basin...
and a flood warning is now in effect for the Tallapoosa River at Wadley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC017-051-087-111-123-061405-
/O.NEW.KBMX.FL.W.0006.170406T0205Z-170407T0654Z/
/WDLA1.1.ER.170406T0118Z.170406T0600Z.170406T1854Z.NO/
905 PM CDT Wed Apr 5 2017
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Tallapoosa River At Wadley.
* until late Thursday night...or until the warning is cancelled.
* At 8:00 PM Wednesday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage this evening and continue to
rise to near 13.3 feet by tomorrow morning. The river will fall
below flood stage by tomorrow early afternoon.
* Impact...At 13.0 feet...Flooding of pasture lands in the area occurs
and cattle and farm equipment should be moved to higher ground if
higher stages are forecast.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$1 follow-up statement
351
WGUS84 KBMX 061410
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
910 AM CDT Thu Apr 6 2017
...The flood warning is cancelled for the Tallapoosa River At
Wadley...
.The Tallapoosa River has crested at Wadley and is now falling...so
the flood warning is cancelled there.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
This will be the last statement issued on this event.
&&
ALC017-051-087-111-123-061440-
/O.CAN.KBMX.FL.W.0006.000000T0000Z-170407T0654Z/
/WDLA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 AM CDT Thu Apr 6 2017
The Flood Warning is cancelled for
The Tallapoosa River At Wadley.
* AT 8:00 AM Thursday the stage was 12.5 feet.
* Flood stage is 13 feet.
* Forecast...The river crested below flood stage at 12.99 feet. A
continued fall is forecast the next few days.
* Impact...At 13 feet...Flooding of pasture lands in the area occurs
and cattle and farm equipment should be moved to higher ground if
higher stages are forecast.
&&
LAT...LON 3321 8557 3308 8554 3302 8555 3303 8560
3308 8558 3321 8561
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:50 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 5, 6:50 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 650 PM CDT Wed Apr 5 2017 .UPDATE... For 00Z Aviation. && .DISCUSSION... Effective warm front roughly positioned from northern Sumter County northeast across southern Bibb County east across southern Talladega County and into southern Cleburne County. The airmass is continuing to rapidly destabilize south of the warm front with temperatures in the low to mid 70's along the U.S. Highway 80 corridor along with dew points in the lower 70's across our southern tier of counties. We continue to monitor the potential for large hail with thunderstorms near and north of the warm front and for the increasing potential of all convective hazards to the southwest across southern Alabama. Our concern continues to increase with discrete storms moving out of Clarke and Monroe Counties and into Wilcox County while additional discrete storms are moving out of Escambia and Conecuh Counties and into Covington County. These storms will pose a threat to Selma/Montgomery/Troy areas through the next few hours. Visible satellite imagery indicates some breaks in the clouds from Washington County north to Tuscaloosa County. Solar radiation will help to further raise temperatures and will result in further airmass destabilization through the remainder of the morning hours across our western and southwest counties. The latest derived hodograph from the KBMX radar velocity wind profile indicates 0-6 km bulk shear of 54 knots and 0-1 km storm relative helicities of 108 m2/s2. The environment remains supportive of severe thunderstorms and tornadoes south of the warm front. 05 && .AVIATION... 00Z TAF Discussion. Main TSRA activity is near the NE tafs ASN/ANB, but with the boundary not through MGM/TOI, they could still see further development for the next few hours. Winds have shifted for TCL/ BHM/EET. Will see very windy conditions behind the front through much of tomorrow. 08 && .FIRE WEATHER... A storm system will bring rain and thunderstorms to the area through tonight. Rain-free weather returns Thursday through the weekend. Critical fire weather conditions are not expected through the next 7 days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 46 59 40 62 36 / 50 20 10 0 0 Anniston 45 59 40 63 38 / 60 20 10 0 0 Birmingham 46 62 43 63 39 / 30 10 10 0 0 Tuscaloosa 46 64 43 65 39 / 20 10 0 0 0 Calera 46 63 43 64 40 / 40 10 10 0 0 Auburn 47 61 42 62 40 / 60 10 10 0 0 Montgomery 51 66 44 66 41 / 60 10 0 0 0 Troy 50 65 43 65 39 / 60 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 7 PM CDT Thursday for the following counties: Autauga...Barbour...Bibb...Blount...Bullock... Calhoun...Chambers...Cherokee...Chilton...Clay...Cleburne... Coosa...Dallas...Elmore...Etowah...Fayette...Greene...Hale... Jefferson...Lamar...Lee...Lowndes...Macon...Marengo...Marion... Montgomery...Perry...Pickens...Pike...Randolph...Russell... Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. && 05/08
Hazardous weather outlook, Apr 5, 7:23 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 723 PM CDT Wed Apr 5 2017 ALZ011>015-017>050-070330- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 723 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. Severe thunderstorms will be possible ahead of and along an advancing cold front across portions of east Central Alabama with tornadoes, damaging straight line winds, and large hail all possible. The best chances for severe thunderstorms along with strong tornadoes will be along, north, and east of a Gadsden to Lake Martin to Lafayette line. The threat will end from west to east after the front moves through and could go to as late as 9 PM across the far eastern counties. Behind the storms and the front look for windy conditions with sustained winds of 20 to 30 mph and gusts of 30 to 40 mph possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions will continue to be possible during the daytime hours through around 7 PM. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be necessary through this evening.
In the hours before
Local storm report, Apr 5, 8:10 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
810 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL WETUMPKA 32.55N 86.20W
04/05/2017 E0.25 INCH ELMORE AL EMERGENCY MNGR
&&
MALLocal storm report, Apr 5, 8:11 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
811 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL ASHLAND 33.27N 85.84W
04/05/2017 E0.25 INCH CLAY AL EMERGENCY MNGR
&&
MALLocal storm report, Apr 5, 8:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL SANTUCK 32.63N 86.13W
04/05/2017 E0.50 INCH ELMORE AL EMERGENCY MNGR
&&
MALLocal storm report, Apr 5, 8:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL CENTRAL 32.68N 86.10W
04/05/2017 E0.25 INCH ELMORE AL EMERGENCY MNGR
&&
MALLocal storm report, Apr 5, 8:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
827 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL KELLYTON 32.98N 86.03W
04/05/2017 E0.50 INCH COOSA AL EMERGENCY MNGR
&&
MALLocal storm report, Apr 5, 8:29 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
829 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM TSTM WND DMG SANTUCK 32.63N 86.13W
04/05/2017 ELMORE AL EMERGENCY MNGR
A LARGE TREE WAS BLOWN DOWN AND BLOCKING THE
ROAD.
&&
MALThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:04 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 26 min |
| Apr 5, 7:15 PM CDT | Tornado Warning | BMX | Cleburne | 15 min |
| Apr 5, 7:36 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Elmore | 27 min |
| Apr 5, 8:29 PM CDT | Tornado Warning | BMX | Tallapoosa | 9 min |
| Apr 5, 8:35 PM CDT | Tornado Warning | BMX | Chambers | 25 min |
| Apr 5, 8:47 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 43 min |
| Apr 5, 8:57 PM CDT | Tornado Warning | BMX | Chambers | 18 min |
| Apr 5, 9:38 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 37 min |
| Apr 6, 4:45 AM CDT | River Flood Warning | BMX | Sumter | 60 hr |
Nearby
River Flood Warnings in Alabama, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.